Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 5, NWS Midland/Odessa, TX

May 12, 2023Glasscock County, Reagan County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 12, 2023, 6:53 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2023, 6:53 PM CDT (23:53 UTC)
Expired
May 12, 2023, 11:30 PM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Glasscock County, TX, Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 70 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2023-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2023-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3360 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WGUS54 KMAF 122353
FFWMAF
TXC173-383-130300-
/O.NEW.KMAF.FF.W.0005.230512T2353Z-230513T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
653 PM CDT Fri May 12 2023

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Eastern Glasscock County in western Texas...
  North Central Reagan County in western Texas...

* Until 1000 PM CDT.

* At 653 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Public reports from Garden City show flooding along 
  roadways and yards. . Between 3 and 4 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 4 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Garden City and Saint Lawrence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3172 10160 3185 10156 3202 10149 3202 10133
      3180 10127 3167 10142 3156 10146 3156 10153

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Samantha Zuber
3 follow-up statements
366 
WGUS74 KMAF 130142
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
842 PM CDT Fri May 12 2023

TXC173-383-130300-
/O.CON.KMAF.FF.W.0005.000000T0000Z-230513T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-Reagan TX-
842 PM CDT Fri May 12 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR EASTERN GLASSCOCK AND NORTH CENTRAL REAGAN COUNTIES...

At 842 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain in Public reports from Garden City show flooding along roadways 
and yards. . Between 3 and 5 inches of rain have fallen. Additional 
rainfall amounts of 1 to 4 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Garden City and Saint Lawrence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3172 10160 3185 10156 3202 10149 3202 10133
      3180 10127 3167 10142 3156 10146 3156 10153

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Samantha Zuber
568 
WGUS54 KMAF 130252
FFWMAF
TXC173-383-130430-
/O.EXT.KMAF.FF.W.0005.000000T0000Z-230513T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
952 PM CDT Fri May 12 2023

The National Weather Service in Midland/Odessa has extended the

* Flash Flood Warning for...
  Eastern Glasscock County in western Texas...
  North Central Reagan County in western Texas...

* Until 1130 PM CDT.

* At 952 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Public reports from Garden City show flooding along 
  roadways and yards. . Between 3 and 5 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 4 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Garden City and Saint Lawrence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3172 10160 3185 10156 3202 10149 3202 10133
      3180 10127 3167 10142 3156 10146 3156 10153

FLASH FLOOD...RADAR INDICATED

$$

Samantha Zuber
869 
WGUS74 KMAF 130431
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1131 PM CDT Fri May 12 2023

TXC173-383-130441-
/O.EXP.KMAF.FF.W.0005.000000T0000Z-230513T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-Reagan TX-
1131 PM CDT Fri May 12 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN GLASSCOCK AND NORTH 
CENTRAL REAGAN COUNTIES...

The heavy rain has ended. Take caution when driving and watch for 
ponding or standing water on roadways.

LAT...LON 3172 10160 3185 10156 3202 10149 3202 10133
      3180 10127 3167 10142 3156 10146 3156 10153

$$

CAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:37 PM CDT, 16 minutes earlier.

Area forecast discussion, May 12, 6:37 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
637 PM CDT Fri May 12 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 200 PM CDT Fri May 12 2023

Things are about to get interesting as we expect rapid
thunderstorm development across the area over the next 1-2
hours. A retreating dryline has set up a sharp moisture gradient
over the Permian Basin and Trans Pecos with dewpoints in the 60s
east of the boundary and teens west. We are seeing an increasingly
unstable airmass east of the dryline with very strong surface
heating supporting CAPE values 3-4K J/kg. Mesoscale models have
been consistent in developing numerous storms over the next couple
hours from the Big Bend and Davis Mountains northeastward along
and just north of the I-20 corridor as a weak shortwave moves into
the area from Mexico. As storms develop, it is likely we will see
them quickly merge and grow upscale into one or more convective
systems as flow aloft remains weak. Initially large hail will be
the main threat before storms begin to cluster and present more of
a damaging wind risk. PWATs have been steadily increasing and
slow storm motion initially could lead to some localized flooding,
especially in urban areas. Once storms become more outflow
dominant, forward motion should increase and limit the flooding
threat. The worst of the storms should exit the area by midnight
with stratiform rain likely to persist well into the night across
the Permian Basin.

The previously mentioned shortwave stalls over the area helping to
generate more showers and isolated storms over northern portions
of the area Saturday. The severe weather threat is low, but
isolated heavy rainfall is still possible. Temperatures will cool
significantly due to the clouds and rain with highs in the
60s/70s.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 200 PM CDT Fri May 12 2023

The extended will remain active thanks to a second disturbance
moving in from Mexico creating another large scale ascent pattern
across W TX down into the Edwards Plateau. Sunday will be the
quieter of the days as shortwave trough will still be perusing
through north-central Mexico, but showers and storms will be
possible over the eastern quarter of the CWA as southerly flow and
weak mid-level shortwaves linger over that portion of W TX. Our
next disturbance enters the picture late Sunday through Monday
with scattered to widespread rainfall forecast across the region,
especially for the Big Bend and southern Permian Basin where
ascent will be maximized. Disturbance will meander for 24-36 hrs
before becoming disheveled as it pivots eastward into central TX
leading to lingering rainfall prospects for a good portion of the
area through Tuesday with decaying PoPs beginning Wednesday. The
prolonged period of rainfall will create an elevated potential for
localized flooding, especially within any training echoes of
heavier rainfall. This is still welcomed after a very period of
limited precipitation and will do wonders for drought conditions
in places across all of W TX and SE NM.

Temperatures will remain below normal through the period with the
"warmest" day on Sunday when rain prospects are the lowest. Highs
in the U70s and 80s will be common on Sunday, but the bottom falls
out again Monday thanks to cloud cover and rainfall prospects.
Expect widespread 70s bringing temperatures a solid 10-15 degrees
below normal which will feel great prior to the summer season
incoming. Highs will rebound each successive day beginning
Tuesday, but even the final day of the long term is slightly below
normal with highs in the low to mid 80s.

&&

.AVIATION...
(00Z TAFS)
Issued at 634 PM CDT Fri May 12 2023

Scattered thunderstorms ongoing at issuance will continue
impacting West Texas terminals the next several hours, though a
transition to SHRA/RA is expected toward 06Z. SHRA/RA will then
continue, at least intermittently, until at least Saturday
morning. Erratic gusty winds, lightning, MVFR/IFR conditions in
heavy rain, and hail are possible in the vicinity of storms. Late
tonight, MVFR/IFR ceilings will develop, with potential MVFR fog,
with improvement to VFR expected to be slow and gradual from west
to east late in the period. Winds will generally be variable and
intermittently gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               61  72  58  80 /  90  90  60  60
Carlsbad                 59  68  55  78 /  40  80  40  30
Dryden                   62  76  62  78 /  90  60  60  50
Fort Stockton            59  75  58  80 /  70  60  40  40
Guadalupe Pass           56  66  53  73 /  20  50  20  20
Hobbs                    57  65  53  77 /  70  80  50  40
Marfa                    48  74  45  77 /  50  50  30  40
Midland Intl Airport     60  71  57  79 /  80  80  50  50
Odessa                   61  71  58  79 /  80  80  50  50
Wink                     59  73  54  81 /  70  70  40  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...29
LONG TERM....87
AVIATION...84
Hazardous weather outlook, May 12, 1:49 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
149 PM CDT Fri May 12 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-131900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
149 PM CDT Fri May 12 2023 /1249 PM MDT Fri May 12 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

There is a slight risk of severe thunderstorms this afternoon and
evening across much of the area. Large hail, damaging winds, and
lightning are the primary threats.

Heavy rainfall will allow for localized flooding across a large
portion of west Texas and the eastern half of southeast New Mexico.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread showers and thunderstorms are possible at times across
the area from Saturday through early next week with localized
flooding possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, May 12, 5:46 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT Fri May 12 2023

TXZ053-122330-
Mitchell TX-
546 PM CDT Fri May 12 2023

...A strong thunderstorm will impact portions of Mitchell County
through 630 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Champion Creek Reservoir, or 10 miles southeast of Colorado City,
moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado City, Loraine, Lake Colorado City, Champion Creek Reservoir
and Lake Colorado City State Park.

This includes Interstate 20 between mile markers 214 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.

&&

LAT...LON 3210 10118 3252 10080 3252 10066 3210 10067
TIME...MOT...LOC 2246Z 254DEG 8KT 3228 10075

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44
Special weather statement, May 12, 6:04 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
604 PM CDT Fri May 12 2023

TXZ062-069-122345-
Midland TX-Upton TX-
604 PM CDT Fri May 12 2023

...A strong thunderstorm will impact portions of southwestern Midland
and north central Upton Counties through 645 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Midland International Air and Space Port, or 20
miles southeast of Odessa, moving north at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, Warfield,
Cotton Flat and Skywest Airport.

This includes Interstate 20 between mile markers 124 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.

&&

LAT...LON 3163 10196 3160 10216 3192 10228 3199 10199
TIME...MOT...LOC 2304Z 167DEG 20KT 3170 10208

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

16
Special weather statement, May 12, 6:06 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
606 PM CDT Fri May 12 2023

TXZ082-122345-
Terrell TX-
606 PM CDT Fri May 12 2023

...A strong thunderstorm will impact portions of central Terrell
County through 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Dryden, moving north at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dryden and Terrell County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 3007 10188 3001 10221 3042 10233 3050 10194
TIME...MOT...LOC 2306Z 167DEG 20KT 3019 10209

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

16
Special weather statement, May 12, 6:17 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
617 PM CDT Fri May 12 2023

TXZ063-130000-
Glasscock TX-
617 PM CDT Fri May 12 2023

...A strong thunderstorm will impact portions of Glasscock County
through 700 PM CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Garden City and Saint Lawrence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.

&&

LAT...LON 3167 10135 3167 10162 3208 10169 3207 10126
      3193 10127
TIME...MOT...LOC 2317Z 182DEG 16KT 3177 10150

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44
Special weather statement, May 12, 6:33 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
633 PM CDT Fri May 12 2023

TXZ075-082-130015-
Pecos TX-Terrell TX-
633 PM CDT Fri May 12 2023

...A strong thunderstorm will impact portions of northeastern Pecos
and northeastern Terrell Counties through 715 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Sheffield, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheffield, Iraan, Iraan Municipal Airport, Bakersfield and Girvin.

This includes Interstate 10 between mile markers 288 and 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 3050 10244 3109 10242 3103 10229 3103 10221
      3100 10219 3101 10218 3099 10208 3100 10205
      3098 10201 3099 10199 3093 10192 3092 10188
      3089 10189 3086 10185 3080 10183 3076 10184
      3057 10170
TIME...MOT...LOC 2333Z 174DEG 13KT 3081 10211

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

16
Special weather statement, May 12, 6:42 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
642 PM CDT Fri May 12 2023

TXZ061-068-130030-
Crane TX-Ector TX-
642 PM CDT Fri May 12 2023

...A strong thunderstorm will impact portions of south central Ector
and northern Crane Counties through 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Crane, moving south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crane, Pleasant Farms and Crane County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.

&&

LAT...LON 3171 10255 3167 10233 3129 10236 3137 10273
TIME...MOT...LOC 2341Z 021DEG 12KT 3156 10248

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

16

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:03 PM CDTSpecial Weather StatementMAFEctor42 min
May 12, 3:08 PM CDTSpecial Weather StatementMAFMidland52 min
May 12, 3:11 PM CDTSevere Thunderstorm WarningMAFEctor, Midland64 min
May 12, 3:22 PM CDTSevere Thunderstorm WarningMAFBrewster27 min
May 12, 3:24 PM CDTSpecial Weather StatementMAFHoward51 min
May 12, 3:27 PM CDTSevere Thunderstorm WarningMAFBrewster63 min
May 12, 3:30 PM CDTSpecial Weather StatementMAF45 min
May 12, 3:31 PM CDTAreal Flood AdvisoryMAFEctor3 hr
May 12, 3:38 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
May 12, 3:46 PM CDTSevere Thunderstorm WarningMAFAndrews32 min
May 12, 3:48 PM CDTSevere Thunderstorm WarningMAFBrewster42 min
May 12, 3:53 PM CDTAreal Flood AdvisoryMAFGlasscock, Midland3 hr
May 12, 3:58 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Pecos, Reeves3 hr
May 12, 3:58 PM CDTSpecial Weather StatementMAFReeves47 min
May 12, 4:04 PM CDTSpecial Weather StatementMAFMidland41 min
May 12, 4:08 PM CDTSpecial Weather StatementMAFBrewster52 min
May 12, 4:14 PM CDTSpecial Weather StatementMAFHoward46 min
May 12, 4:17 PM CDTSpecial Weather StatementMAFEctor43 min
May 12, 4:18 PM CDTAreal Flood AdvisoryMAFAndrews, Martin, Midland2 hr
May 12, 4:27 PM CDTSpecial Weather StatementMAFMitchell48 min
May 12, 4:30 PM CDTSpecial Weather StatementMAF45 min
May 12, 4:31 PM CDTAreal Flood AdvisoryMAFCrane, Ector3 hr
May 12, 4:32 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward58 min
May 12, 4:37 PM CDTSpecial Weather StatementMAFMidland38 min
May 12, 4:38 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Mitchell3 hr
May 12, 4:44 PM CDTSpecial Weather StatementMAFGlasscock46 min
May 12, 4:46 PM CDTSpecial Weather StatementMAFGlasscock44 min
May 12, 4:49 PM CDTSevere Thunderstorm WarningMAFHoward, Martin41 min
May 12, 4:57 PM CDTSpecial Weather StatementMAFHoward48 min
May 12, 4:58 PM CDTFlash Flood WarningMAFCrane, Ector3 hr
May 12, 5:01 PM CDTFlash Flood WarningMAFGlasscock, Howard, Mitchell119 min
May 12, 5:10 PM CDTSevere Thunderstorm WarningMAFMitchell35 min
May 12, 5:14 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Presidio3 hr
May 12, 5:14 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell46 min
May 12, 5:16 PM CDTSpecial Weather StatementMAFPecos44 min
May 12, 5:19 PM CDTSpecial Weather StatementMAFEctor41 min
May 12, 5:21 PM CDTSpecial Weather StatementMAFDawson39 min
May 12, 5:29 PM CDTSpecial Weather StatementMAFScurry46 min
May 12, 5:31 PM CDTSpecial Weather StatementMAFWinkler44 min
May 12, 5:32 PM CDTSpecial Weather StatementMAFGlasscock43 min
May 12, 5:46 PM CDTSpecial Weather StatementMAFMitchell44 min
May 12, 5:48 PM CDTAreal Flood AdvisoryMAFPecos117 min
May 12, 5:53 PM CDTAreal Flood AdvisoryMAFBorden, Dawson112 min
May 12, 6:00 PM CDTFlash Flood WarningMAFGlasscock, Midland2 hr
May 12, 6:04 PM CDTSpecial Weather StatementMAFMidland41 min
May 12, 6:06 PM CDTSpecial Weather StatementMAFTerrell39 min
May 12, 6:10 PM CDTFlash Flood WarningMAFEctor2 hr
May 12, 6:17 PM CDTSpecial Weather StatementMAFGlasscock43 min
May 12, 6:33 PM CDTSpecial Weather StatementMAF42 min
May 12, 6:38 PM CDTAreal Flood AdvisoryMAFCrane, Ector, Midland, Upton2 hr
May 12, 6:42 PM CDTSpecial Weather StatementMAFCrane48 min
May 12, 6:59 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Mitchell3 hr

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.